Alert archive / Colorado / Winter Storm Watches in 2009
Winter Storm Watch 10, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Oct 20, 2009, 2:50 PM MDT for Las Animas County, Colorado. It took effect at Oct 21, 2009, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 20, 2009, 2:50 PM MDT (20:50 UTC)
- In effect from
- Oct 21, 2009, 6:00 AM MDT
- Expired
- Oct 20, 2009, 8:59 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 128 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2439 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Oct 20, 10:03 AM MDT, 4 hours 47 minutes earlier.
Area forecast discussion, Oct 20, 10:03 AM MDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1003 AM MDT TUE OCT 20 2009 .UPDATE... JUST SOME QUICK THOUGHTS...BASED ON SAT PIX...SYSTEM APPEARS TO BE DROPPING A BIT FARTHER SOUTH THAN WHAT NAM INDICATES. GFS ON THE OTHER HAND APPEARS TO HAVE A BETTER HANDLE ON EVENT. GIVEN THIS...WILL FOLLOW GFS SOLUTION AND PLAN TO UPGRADE THE WATCH TO A WARNING FOR THE SANGRES/RATON MESA REGION. THIS UPDATE WILL BE ISSUED WITHIN AN HOUR. I TOYED WITH THE IDEA OF SOME HIGHLIGHTS FOR THE PALMER DIVIDE AND SAN JUANS...BUT IF THE GFS SOLUTION VERIFIES...THESE AREAS SHOULD NOT SEE HIGHLIGHT CRITERIA. WITH THAT SAID...THE 12 NAM IS PAINTING A MUCH MORE SERIOUS PICTURE ACROSS THE PALMER DIVIDE FOR TONIGHT AND TOMORROW. WE WILL HAVE TO WATCH THIS VERY CAREFULLY. && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM 8 PM MDT THIS EVENING THROUGH WEDNESDAY AFTERNOON FOR COZ072>075-079-080-087-088. && 34/34
Hazardous weather outlook, Oct 20, 6:54 AM MDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 654 AM MDT TUE OCT 20 2009 COZ058>089-093>099-211300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 654 AM MDT TUE OCT 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT FALL STORM SYSTEM WILL MOVE INTO THE FOUR CORNERS REGION THIS EVENING...THEN INTO NORTHERN NEW MEXICO BY EARLY WEDNESDAY MORNING. ISOLATED TO SCATTERED SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL SPREAD ACROSS THE REGION THIS AFTERNOON...WITH THE POTENTIAL FOR SIGNIFICANT SNOWFALL ACCUMULATIONS ACROSS THE MOUNTAINS BEGINNING TONIGHT. AT THIS TIME...THE HEAVIEST SNOWFALL ACCUMULATIONS WILL MOST LIKELY OCCUR ACROSS THE NORTHEAST FACING SLOPES OF THE WET MOUNTAINS...SANGRE DE CRISTO MOUNTAINS AND THE SOUTHERN 1-25 CORRIDOR FROM COLORADO CITY TO THE RATON PASS. LIGHT TO MODERATE SNOWFALL ACCUMULATIONS WILL BE POSSIBLE ACROSS THE REMAINDER OF THE MOUNTAINS OF SOUTH CENTRAL AND SOUTHEAST COLORADO. SNOW LEVELS MAY DROP TO AS LOW AS 6500 FEET WITH A BRIEF RAIN SNOW MIX AS LOW AS 6000 FEET WEDNESDAY MORNING ACROSS THE I-25 CORRIDOR. THERE IS STILL SOME UNCERTAINTY WITH THE TRACK AND STRENGTH OF THIS SYSTEM AS WELL AS HOW COLD TEMPERATURES WILL BE WHICH HAS THE POTENTIAL TO CHANGE PROJECTED SNOWFALL AMOUNTS AND SNOW LEVELS. THEREFORE...IF YOU HAVE OUTDOOR OR TRAVEL PLANS ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO TONIGHT AND WEDNESDAY...KEEP INFORMED OF THE LATEST FORECASTS AND POSSIBLE ADVISORIES OR WARNINGS REGARDING THIS DEVELOPING STORM SYSTEM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS NORTHERN NEW MEXICO AND INTO THE TEXAS AND OKLAHOMA PANHANDLES ON WEDNESDAY. THIS WILL CONTINUE THE POTENTIAL FOR SIGNIFICANT SNOWFALL ACCUMULATIONS ACROSS THE MOUNTAINS THROUGH WEDNESDAY EVENING. AGAIN...THE HEAVIEST SNOWFALL ACCUMULATIONS WILL MOST LIKELY OCCUR ACROSS THE NORTHEAST FACING SLOPES OF THE WET MOUNTAINS...SANGRE DE CRISTO MOUNTAINS AND THE SOUTHERN 1-25 CORRIDOR FROM COLORADO CITY TO THE RATON PASS. MODERATE TO HEAVY SNOWFALL WILL BE POSSIBLE FOR THESE AREAS THROUGH THE EVENING WEDNESDAY BEFORE TAPERING OFF OVERNIGHT. LIGHT TO MODERATE SNOWFALL ACCUMULATIONS WILL BE POSSIBLE ACROSS THE REMAINDER OF THE MOUNTAINS OF SOUTH CENTRAL AND SOUTHEAST COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY OVER THE CENTRAL AND SOUTHWEST MOUNTAINS LATE THIS AFTERNOON...AND ACROSS ALL OF THE MOUNTAINS OF SOUTHERN COLORADO TONIGHT. 10/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 10:19 AM MDT | Winter Storm Warning | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more | 35 hr |
| Oct 20, 2:50 PM MDT | Winter Weather Advisory | PUB | Custer, El Paso, Fremont, Huerfano, Las Animas, Teller | 33 hr |
Nearby
Winter Storm Watches in Colorado, 2009Every winter storm watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.